MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

SYNTHES GMBH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Model Number 310.67
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: gfa, gff, hsz.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a compact foot av procedure, 3.5 cannulates were used in which only one (1) 2.7 drill bit came and it was blunt.The surgeon passed one (1) guide of 1.25 and proceeded to drill but due to the lack of sharpness the needle bent.Another guide was requested and it was commented that the surgeon had to use strong force and that may have caused the guide to break.Fragments were generated ad a part remained inside the patient.There was a surgical delay of thirty (30) minutes.The procedure was successfully completed with the use of another drill.This report is for one (1) 2.7mm cannulated drill bit/qc 160mm.This is report 3 of 3 for (b)(4).
 
Event or Problem Description
Additional event information : the reported issue did not caused any impact to the patient.There was no additional intervention schedule to remove broken pieces from the patient.The mentioned needle that was bent is refers to the guidewire.The patient outcome was good.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot a dhr file for part #310.670, lot #f-25644 combination could not be found in the synthes systems.If more information becomes available this dhr review will be revisited.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CANNULATED DRILL BIT/QC 160MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10774686
Report Number8030965-2020-08505
Device Sequence Number19804378
Product Code HWE
UDI-Device Identifier10886982186898
UDI-Public(01)10886982186898
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.67
Device Catalogue Number310.670
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø1.25 W/THREAD-TIP W/TROCAR L1; UNK - GUIDE/COMPRESSION/K-WIRES; GUIDEWIRE Ø1.25 W/THREAD-TIP W/TROCAR L1; UNK - GUIDE/COMPRESSION/K-WIRES
Patient Age57 YR
Patient Weight76